Arkansas, 2011

Wildfire in Arkansas, July 5, 2011

July 5, 2011 · NWS LZK · 1 event in 1 county or zone

A lack of rainfall and hot weather made conditions favorable for wildfires in early July. 7 miles northeast of Calion in Calhoun County burned 150 acres on the 5th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A lack of rainfall and hot weather made conditions favorable for wildfires in early July. A wildfire 6.7 miles northeast of Calion in Calhoun County burned 150 acres on the 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 5, 4:48 AM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 5, 4:48 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
548 AM CDT TUE JUL 5 2011

.DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

MOST SITES ARE SEEING REDUCED VIS FROM FOG THIS MORNING...WITH
SOME SITES SEEING LIFR CONDITIONS. EXPECT THIS FOG TO PERSIST
THROUGH 13-14Z BEFORE THE FOG DISSIPATES. OTHERWISE...EXPECT VFR
CONDITIONS THIS AFTERNOON. SOME SHRA/TSRA IS POSSIBLE THIS
AFTERNOON...WITH BEST POTENTIAL ACROSS THE CENTRAL AND SRN SITES.
COVERAGE OF THIS ACTIVITY SHOULD DIMINISH LATE THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 251 AM CDT TUE JUL 5 2011/

SHORT TERM...TUESDAY THROUGH FRIDAY

CONVECTION THAT FIRED UP MONDAY AFTERNOON HAS DISSIPATED AT THIS
TIME. HOWEVER...ALL SHORT TERM MODELS CONTINUE TO INDICATE SIMILAR
CONVECTIVE DEVELOPMENT FOR THE NEXT SEVERAL DAYS. MODELS ALL AGREE
IN THE SYNOPTIC SCALE IN MAINTAINING NORTHWEST FLOW OVER THE AREA AS
UPPER LEVEL HIGH PRESSURE SITS OVER THE FOUR CORNERS REGION AND
BROAD TROUGHING REMAINS OVER THE EASTERN CONUS.

NUMEROUS WEAK IMPULSES WILL MOVE ALONG THE EASTERN PERIPHERY OF THE
RIDGE. MODELS ALL OVER THE PLACE WHEN IT COMES TO TIMING THESE
IMPULSES AND WILL NOT FAVOR ONE MODEL VERSUS ANOTHER AT THIS TIME
FOR MOST OF THE PERIOD. THE EXCEPTION WILL BE THIS MORNING WHERE THE
NAM IS FAVORED. NAM INITIALIZED THE CONVECTION OVER SOUTHERN
MISSOURI MUCH BETTER THAN THE REMAINDER OF THE MODELS AND WILL
FOLLOW ITS GUIDE AS THIS AREA SINKS SLOWLY TO THE SOUTH DURING THE
DAY.

PRECIPITATION WILL BE DIURNALLY ENHANCED WITH MODERATE SURFACE BASED
INSTABILITY DEVELOPING ALMOST EVERY AFTERNOON. CONVECTION WILL BE
PULSE TYPE IN NATURE AND WILL LIKELY PRODUCE SOME STRONG TO POSSIBLY
SEVERE STORMS BUT PINNING DOWN A SPECIFIC AREA THAT WILL BE MORE
SUSCEPTIBLE TO SEVERE VERSUS ANOTHER VIRTUALLY IMPOSSIBLE. STRONGER
CELLS WILL LIKELY PRODUCE LOCALLY GUSTY WINDS AND POSSIBLY SOME HAIL.

CONDITIONS REMAIN FAVORABLE FOR EFFICIENT RAINMAKERS IF AND WHERE
THUNDERSTORMS DEVELOP WITH PWATS REMAINING IN EXCESS OF AND OFTEN
MUCH GREATER THAN 1.5 INCHES.

TEMPERATURES WILL BE PROBLEMATIC AT BEST OVER THE NEXT SEVERAL DAYS.
H85 TEMPS SUPPORT HIGHS IN THE MID TO POSSIBLY UPPER 90S BUT
INCREASED CLOUD COVER WILL KEEP TEMPERATURES A LITTLE COOLER THAN
THAT. ANY PRECIPITATION OF COURSE WILL KNOCK DOWN TEMPERATURES EVEN
MORE SO FOR NOW WILL NOT STRAY TOO FAR FROM GUIDANCE.

LONG TERM...SATURDAY THROUGH MONDAY...

UPPER RIDGE IN PLACE ACROSS MUCH OF THE CENTRAL CONUS THROUGH
THIS UPCOMING WEEKEND...WITH SUMMERTIME HOT CONDITIONS EXPECTED
INTO EARLY NEXT WEEK. WITH THIS RIDGE IN PLACE...EXPECTING MAINLY
DIURNALLY DRIVEN AFTERNOON PULSE TYPE CONVECTION EACH DAY...ANY OF
WHICH COULD BE STRONG TO SVR. THERE DOES CONTINUE TO BE SOME
UNCERTAINTY ON THE PERSISTENT STRENGTH OF THE UPPER RIDGE THROUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     94  71  93  70 /  20  20  20  30
CAMDEN AR         96  71  96  71 /  40  40  20  30
HARRISON AR       92  70  92  68 /  20  10  20  30
HOT SPRINGS AR    96  71  95  71 /  30  30  20  30
LITTLE ROCK   AR  95  71  95  72 /  30  30  20  30
MONTICELLO AR     96  72  95  72 /  40  40  20  30
MOUNT IDA AR      96  71  95  71 /  20  20  20  30
MOUNTAIN HOME AR  93  70  92  69 /  20  10  20  30
NEWPORT AR        94  72  93  72 /  30  20  20  30
PINE BLUFF AR     96  72  95  73 /  40  40  20  30
RUSSELLVILLE AR   94  70  94  71 /  20  20  20  30
SEARCY AR         95  71  94  72 /  30  20  20  30
STUTTGART AR      95  72  94  74 /  30  30  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Jul 5, 2:45 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 AM CDT TUE JUL 5 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
345 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE AREA...WITH THE BEST CHANCES FOR
PRECIPITATION ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE.
ANY STORM THAT DOES FORM WILL HAVE THE POTENTIAL TO BECOME STRONG
TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE DUE TO THE SLOW STORM MOVEMENT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE WEEK...WITH THE BEST CHANCES DURING THE
AFTERNOON AND EARLY EVENING HOURS. WHILE WIDESPREAD AND ORGANIZED
SEVERE WEATHER IS NOT EXPECTED...ANY STORM THAT DOES FORM COULD
BECOME STRONG TO SEVERE.

WITH TEMPERATURES REMAINING IN THE 90S...AND WITH HUMIDITY LEVELS
REMAIN ELEVATED...HEAT INDEX VALUES WILL ALSO REMAIN HIGH. EXPECT
AFTERNOON HEAT INDICES TO RANGE FROM THE UPPER 90S TO AROUND 105
DURING THE PEAK HEATING OF THE AFTERNOON EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

In the hours before

Local storm report, Jul 5, 7:00 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 AM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     ARKADELPHIA             34.12N 93.07W
07/04/2011                   CLARK              AR   PUBLIC

            TREES WERE REPORTED DOWN IN ARKADELPHIA.

&&

55
Special weather statement, Jul 5, 8:30 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 AM CDT TUE JUL 5 2011

ARZ006-007-015-051530-
FULTON AR-IZARD AR-SHARP AR-
930 AM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IZARD...SHARP AND
EASTERN FULTON COUNTIES UNTIL 1030 AM CDT...

AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF MODERATE TO STRONG THUNDERSTORMS...NEAR SADDLER
FALLS...OR 8 MILES SOUTH OF THAYER...MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL UP TO THE SIZE OF PEAS OR NICKELS MAY BE POSSIBLE...AND
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN AND
DANGEROUS LIGHTNING WILL ALSO BE SEEN.

* LOCATIONS IMPACTED INCLUDE...
  SALEM...              ASH FLAT...           STURKIE...
  SALEM ARPT...         SADDLER FALLS...      MYRON...
  MORRISTON...          LAKE THUNDERBIRD...   LAKE OMAHA...
  LACROSSE...           HORSESHOE BEND...     HARDY...
  FRENCH...             FRANKLIN...           CHEROKEE VILLAGE...
  BALLARD...            ZION...               WISEMAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3648 9140 3648 9137 3626 9127 3623 9136
      3606 9137 3602 9184 3648 9191 3649 9141
TIME...MOT...LOC 1429Z 314DEG 14KT 3641 9156

/59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Calhoun

When
July 5, 9:00 AM CST to 4:50 PM CST
Where
Calhoun forecast zone
Reported by
Park/Forest Service
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332716.